Darvon and Darvocet Recall

In November 2010, the FDA and Xanodyne Pharmaceuticals, Inc. recalled the popular pain medications Darvon and Darvocet because these drugs can cause serious, and even fatal, heart problems. The Darvon and Darvocent recall includes propoxyphene, the generic name for these medications. Due to this recall, the drug has been off the market for almost six years, and doctors have been advised to not prescribe it any more.

The withdrawal of Darvon and Darvocet from the market came after a study found the drugs put patients at risk of arrhythmias, or heart rhythm abnormalities. The FDA decided that the risks of the drugs were greater than their benefits to patients suffering from mild to moderate pain. By the time the drug was recalled in the United States, the drug already been recalled in by other countries, including those in the European Union. Unfortunately, this is only one example of a drug being recalled. Since the Darvon and Darvocet recall of 2010, there have been hundreds of cases of the FDA recalling various medications. Pressures from pharmaceutical companies to increase profit can sometimes lead to these drugs being put on the market without full comprehensive testing, which can lead to health complications, injury or death.

Why were Darvon and Darvocet were recalled?

Levin & Perconti investigated cases on behalf of clients nationwide. You may be entitled to compensation if you have taken Darvon, Darvocet or propoxyphene and suffered any of the following:

  • Stroke
  • Heart Attack
  • Irregular Heartbeat
  • Suicide
  • Overdose
  • Death

OR:

  • Had a cardiac defibrillator or pacemaker implanted?
  • Underwent a cardiac ablation procedure?
Types of Drug Recalls

While Darvocet and Darvon have been off the market for a considerable time, the recall of that drug is only one example of many where a drug is pushed on to the market when the reality is it is not safe.

The Food and Drug Administration has established different levels of recalls. These levels of recalls range from level III to level I. A Class III recall occurs when exposure to a drug is not likely to cause any health problems. This is the least serious type of recall. Class II recalls are recalls that occur when there is no immediate risk of injury or death, but there is a risk of injury or health complications that is present. Class I recalls are the most serious types of recalls and occur when there is a reasonable probability that the drug will cause injury or death. Darvon was classified as a Class II. Information about all recalls issued by the FDA can be found here. The FDA can also issue a market withdrawal which occurs when a minor violation exists in a medication or a product that would not be subject to action under the FDA.

Have you taken a recalled medication?

If you or a loved one has suffered heart problems or other injuries after a recalled medication like Darvon or Darvocet, call us today at 877-374-1417 or contact us online. One of our experienced injury attorneys is happy to discuss your potential lawsuit in a free and confidential consultation.